It looks like you're new here. If you want to get involved, click one of these buttons!
Quick Start Forum Video Tutorial
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test
The main site has all the formal medical articles and videos for you to research on.
Data Entry Job – SCAM!
We are aware that someone out there is using our CEO’s name and our company name to “recruit” people for a data entry job. It is a fake. Please do not give them any of your personal information. We are not now, nor have we ever, had data entry positions available.
Hi, I am new to the board. I guess there is some question about whether people should take NSAIDS following lumbar fusion. I just want to share my story. I had a L5-S1 discectomy that eventually needed an L5-S1 a posterior fusion with rods using cadaver bone. This took very well. 15 years later, the levels above my fusion started to give me problems. I ended up desolving my facet joints at L4-L5 (1.7 mm cysts) and some spondolosis/retrolisthesis. That translates into a lot of pain in my back, legs and around my waste and groin region. I have some wear and tear above this level as well. I did the injections and wrestled with my surgeon. He did my previous fusion. This time I sort of had a bad feeling about him. He was falling asleep during my appointments and was very rude to me. Told me my pain was caused from constipation and gas. He also kept implying that I was using narcotics. I figured I wasn't hiring him for his bedside behavior. My pain was incredible and I was having a nervous break down. I was out of work and started to see a psychiatrist. My life was coming apart and I was feeling a lot of emotional stress as well as physical pain and immobility. I was taking ibuprofen regularlly and tylenol at minimum innervalls. I was not on narcotics. Eventually, I guess I convinced my neuro-surgeon to do surgery on me. He decided to carry my fusion above L5-S1 to L4-L5. He used a posterior approach, removed my old rods, removed some bone, inserted a small cage with morsalized bone and BMP and put new rods in place. When he discharged me he checked off a list of medication that I was taking and said I could resume taking them. Well, I wanted to stay away from the narcotics, so I used the ibuprofen instead which was on my list of meds that he re-ordered. I had fare results and sometimes I would use the hydrocodone/tylenol on top of it. I ended up having a nervous breakdown and was suicidal. I was hospitalized at local VA hospital for a couple weeks and discharged. I stayed on the ibuprofen for about 2 months. At about the 3 month interval I recall reading an artical from another surgeons office that said to not take ibuprofen because of bone healing issues. I informed my doctor that I had been taking the ibuprofen. He was alarmed and wanted to know who said it was ok to take ibuprofen. I said, "You did." Needless to say, it was an awkward moment. So, I continued to have problems and at 6 months he said I had a good fusion and discharged me. He also said, "I don't do pain management." So I kept having problems and started to go back to my GP. They did x-rays and I saw no bone and my doctor saw now bone. I decided to see doctors out of the area. What I found was that I had no bone growth at the level of my suposed fusion. They said I should not have taken ibuprofen before or in the period following my surgery. X-rays showed evidence of the cage moving around in my back. My surgeon got very crabby when I tried to talk to him about this. I scolded him on the phone for telling me I was fused when I wasn't, and I told him he should not have prescribed me ibuprofen following the surgery. His only comment was, "I guess it wasn't a good idea." After about a year, I was still having problems and no bone growth. I went to a completely different surgeon and had the fusion redone. At six months, I was completely fused. I am talking lots of bone density. I am a reasonably healthy individual . No smoking history, not over weight, no diabetes, I am in my early 50's. My pain is greatly decreased but I have considerable activity intolerance. I have neck problems that are bothering now as well. My depression has lifted but I still struggle when my pain get up there or I start thinking about what the future might be like. So, if you want my opinion on IBUPROFEN or any NSAID before or following innerbody fusion, I would say it is not a good idea. I have read a bit on it and I am convinced it interferes with bone healing and bone formation. Taking it for a very short while at low doses is probably safe, but not at regular intervals for a long period of time. Sorry for the long naration but that is the story. Best to anyone that can read this fare! Ringo